Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 10, 2021, 7:55 AM CDT for Harrison County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 7:55 AM CDT (12:55 UTC)
- Expired
- Jul 10, 2021, 8:45 AM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
County Harrison County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2543 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS84 KLIX 101255
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
755 AM CDT Sat Jul 10 2021
MSZ081-082-101345-
Jackson-Harrison-
755 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON AND
SOUTHWESTERN JACKSON COUNTIES...
At 755 AM CDT, a strong thunderstorm was located over Gulfport,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, St. Martin, Gautier, D'iberville,
Latimer, Gulf Hills, Gulf Park Estates and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 31 and 59.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3039 8866 3036 8877 3037 8880 3036 8883
3038 8885 3038 8878 3041 8884 3043 8885
3042 8901 3041 8899 3042 8891 3040 8886
3039 8900 3036 8912 3045 8917 3064 8878
TIME...MOT...LOC 1255Z 248DEG 17KT 3040 8905
$$
PGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:55 AM CDT, 0 minutes earlier.
Area forecast discussion, Jul 10, 7:55 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 755 AM CDT Sat Jul 10 2021 ...MORNING UPDATE... Updated the current forecast early this morning with recent radar/observation trends, as well as some of the latest short- range guidance as there has been a few minor changes. The shallow showers mentioned in the main package this morning did not hesitate to strengthen/grow in vertical depth with plenty of nocturnal instability to work with. Recent HRRR trends finally initializing on both this early morning convection now across coastal MS and the convective development ongoing across southwestern LA, which keeps the pattern rather messy going through the rest of the morning. Ingested latest blended guidance for PoPs as a baseline, but manually increased coverage as this activity may become more widespread getting into mid/late AM. Still unsure on how deep/widespread this activity can get over SW LA, which will further depend on the potential evolution of an eastward surging outflow boundary as recent CAM's are coming in a bit messier now. But overall, the main idea of another day with widespread rain/storms can be just about guaranteed a large majority of the area today. Quick glance at the 12Z KLIX RAOB illustrates the dry layer in the mid-levels has diminished slightly, limiting calculated DCAPE and other microburst/downdraft parameters. This trend may persist through the day today hopefully limiting the overall strong/severe wind gust potential. But as mentioned before, sub-severe wind gusts will still be possible, especially if these storms can line up as linear segments along any outflow boundaries which may require a few SPS's similar to the previous days. Will continue to closely monitor and update the forecast when necessary. KLG && .PREV DISCUSSION... /issued 619 AM CDT Sat Jul 10 2021/ AVIATION (12Z TAF DISCUSSION)... Latest radar trends continue to illustrate isolated SHRA/TSRA in a few areas, generally along and east of I-55 to portions of coastal MS. Expect this activity to persist this morning before more widespread showers and storms develop later this morning and into the afternoon hours. Additionally, some area terminals in and around BTR to MCB are experiencing lower CIG's and patchy surface fog which have reduced flight categories to IFR and intermittent LIFR. Expect any fog to likely diminish after sunrise, followed by increasing CIG's. Overall, VFR conditions can be expected between any scattered shower or storm today, with approximate best chances timed per each TAF site. Main threats in any one storm today will be gusty, erratic downdraft winds in excess of 25 to 35 knots, torrential rainfall leading to reduced surface VIS and lower CIG's. Expect some improvement in conditions after sunset tonight, but a few isolated -SHRA may persist at or near a few terminals through overnight tonight. KLG PREV DISCUSSION... /issued 418 AM CDT Sat Jul 10 2021/ SHORT TERM (Today through Monday Night)... Starting off with early this morning, isolated nocturnal showers continue in areas generally across SE LA. Latest CAM's struggle at resolving this activity, as they typically do due to the shallow /small-scale nature in such a moisture rich environment. This activity will remain spotty/isolated through mid-morning, but focus will actually shift to our west at what the forecast has in store for us today. Some HREF members anticipate a messy convective blowup potential across southwestern and southern LA this morning - where latest SPC RAP mesoanalysis supports this idea with a bulls eye of MLCAPE and hardly any MLCIN in the vicinity, coupled with strong surface moist convergence nearshore coastal areas. Going to lean towards the possibility of this activity to develop with the latest HRRR trends still in strong support, along with a few select HREF members. Just how widespread this convection becomes will determine the potential for small- scale weak convective cold pooling/increasing CIN which along a progressive eastward 0-6km storm layer flow (~280/5-7kts) which could send a eastward surging outflow boundary into our western areas as early as mid/late AM. Not overly confident on how organized any forcing for convection would be along this boundary, with this activity likely remaining messy sweeping from west to east through the rest of the late morning and afternoon hours. Additionally, may see an uptick in convective coverage and even a few stronger storms during peak afternoon heating, mainly along and east of I-55 to the MS coast. Closely investigating model soundings for later today and comparing them to observed/previous model soundings for yesterday shows a few differences worthy of mentioning. Early yesterday, a corridor of slightly drier air in the 850 to 600mb layer west of a mid-level high in the NE GOMEX helped to bump up derived downdraft parameters (including DCAPE into the 1000+J/kg range), which ultimately led to a few storms producing stronger wind gusts in the 35-45mph range as we mixed out in the late AM/early PM hours. While there remains some slightly drier air in the same aforementioned layer beginning with today (might see this reflected in the 12Z KLIX RAOB this morning), model soundings indicate this layer attempting to steadily moisten, reducing the overall stronger downward transfer potential. Still can't rule out some gusty sub-severe wind gusts in any stronger storm (especially across marine areas) however the risk for widespread severe weather will be low. Weak lapse rates and warmer H5 temperatures will reduce any additional hazards, and still can't rule out locally heavy rainfall leading to minor/isolated flash flooding although progressive eastward mean storm motion will hopefully keep these storms moving enough to reduce this threat today. Additionally, decided to keep PoP's elevated behind this activity though mid/late afternoon and into the early evening hours, with some possibility of re-developing isolated convection similar to what we saw Friday. However this potential and amount of coverage will highly be dependent on if lingering stratus behind the initial eastward surging cluster can break up early enough to heat up again. For now, leaning towards this possibility with some isolated showers/storms possible again in the late afternoon/early evening hours. As for temperatures, due to the earlier onset of convective potential today, aimed below deterministic NBM MaxT's with a bias on the CONSShort keeping us in the mid to upper 80's. Didn't want to go too low, as there is a potential for any lingering stratus to dissipate early enough to lead to surface re-heating, but low enough to keep us from reaching the lower 90's area wide today. Any lingering storms continue to parade east across coastal MS later this afternoon/evening, revealing mainly dry conditions afterwards through 03Z. Overnight MLCAPE and limited MLCIN similar to what we are seeing early this morning may lead to another batch of isolated nocturnal showers once again. Have manually introduced isolated PoP's to get the mention in the forecast, but be aware coverage will be limited and more confined to along and near coastal areas. Going into after daybreak Sunday, we likely will see scattered showers/storms develop around mid- morning, drifting east and increasing in coverage as 0-6km storm motion remains progressive from the west at ~280/8-10kts. This may lead to another day of multiple eastward surging outflow boundaries, with convection likely confined to these areas of enhanced low-level convergence. Not seeing any distinct signals of any active weather, but similar to today there may be some sub- severe wind gusts in the 30-40mph range and locally heavy rainfall. Meanwhile, zooming out a bit and taking a glance at the upper- level pattern, a positive tilt mid-level trough continues to slide south and east around the eastern periphery of a deep/strong building ridge across the SW US. Eventual surface cyclogenesis and an attendant southward moving cold front will slide down into the mid to lower-MS valley region with a likely long line of showers and storms pushing into the Red River Valley region of TX/OK, east into AR and northern MS/AL come early Sunday. We should see this activity eventually decay as these storms become progressively outflow dominant combined with lack of supportive instability, thereafter this cold front will slow down to a crawl and stall out across northern TX/LA east to central/northern MS and AL. For now, anticipating the greatest forcing nearby this boundary to remain to our north, where several waves of strong to even severe storms may be likely across central MS on Sunday. Meanwhile for us, we remain in the same corridor of enhanced PW's in the 2.0-2.2"+ range south of this boundary to support several rounds of eastward surging showers and storms, likely extending into the day on Monday as well with peak coverage in the mid/late AM and PM hours. Persistent eastward mean storm motion will continue to reduce any flash flood threat, but the same sub-severe winds and isolated flooding threats will persist for Monday as well, with most of this activity coming to an end Monday evening/early night as we lose daytime heating. KLG LONG TERM (Tuesday through Friday)... This mid/upper level shortwave trough is expected to lift back north/northeast on Tuesday from the mid/lower Mississippi Valley towards the Great Lakes region. This will allow a deep layer ridge to build in from the east and becoming the dominant feature through the middle to latter part of the week. This ridge, however, is expected be positioned favorably to keep a moist southerly flow over the central Gulf Coast region and precipitable water values mostly in from 1.75 to 2.1 inch range. The NBM continues to maintain slightly higher than climatological PoPs each day mainly during afternoon hours, and have generally stayed close to only slightly lower for rain chances. As always in these patterns, there could be locally heavy rainfall each day with any stronger or slower moving thunderstorms. Have also stayed very close to the NBM temperature guidance which should mean high temperatures fairly close to seasonal averages in the upper 80s to lower 90s. 22/TD MARINE... Persistent weak onshore flow will continue this weekend, reducing overall forecast wave/seas to 1-2 ft for protected waters to 2-3ft for outer Gulf marine areas. Daily shower and storm chances will remain greatest in the morning hours and generally closer to land areas, with a few strong storms possible at times. Main threats in any one storm will be locally enhanced wave/seas, gusty surface winds and isolated waterspouts. Otherwise, no additional hazardous weather expected through the middle to later portions of the upcoming week. KLG && .PRELIMINARY POINT TEMPS/POPS... MCB 88 74 88 74 / 70 20 80 40 BTR 89 75 89 74 / 70 10 80 20 ASD 89 76 89 76 / 70 20 70 30 MSY 89 79 90 78 / 70 20 70 20 GPT 88 77 87 77 / 50 20 60 30 PQL 88 76 87 75 / 60 20 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 10, 6:35 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
635 AM CDT Sat Jul 10 2021
MSZ080-081-101200-
Harrison-Hancock-
635 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
EASTERN HANCOCK COUNTIES...
At 634 AM CDT, a strong thunderstorm was located over Kiln, or near
Diamondhead, moving northeast at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bay St. Louis, Diamondhead, Kiln and Shoreline Park.
This includes Interstate 10 in Mississippi between mile markers 8 and
26.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3035 8928 3036 8928 3036 8931 3038 8932
3037 8935 3034 8938 3034 8933 3033 8933
3028 8948 3043 8959 3061 8937 3038 8920
TIME...MOT...LOC 1134Z 237DEG 11KT 3040 8947
PGSpecial weather statement, Jul 10, 7:18 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
718 AM CDT Sat Jul 10 2021
MSZ080-081-101245-
Harrison-Hancock-
718 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND EAST
CENTRAL HANCOCK COUNTIES...
At 718 AM CDT, a strong thunderstorm was located near Bay St. Louis,
moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Diamondhead, Lyman and Gulfport
Airport.
This includes Interstate 10 in Mississippi between mile markers 16
and 37.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3030 8927 3031 8929 3035 8928 3036 8928
3036 8931 3038 8932 3036 8936 3032 8932
3029 8934 3030 8935 3037 8938 3053 8909
3038 8902
TIME...MOT...LOC 1218Z 246DEG 15KT 3032 8927
PGSpecial weather statement, Jul 10, 7:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
755 AM CDT Sat Jul 10 2021
MSZ081-082-101345-
Jackson-Harrison-
755 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON AND
SOUTHWESTERN JACKSON COUNTIES...
At 755 AM CDT, a strong thunderstorm was located over Gulfport,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, St. Martin, Gautier, D'iberville,
Latimer, Gulf Hills, Gulf Park Estates and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 31 and 59.
Interstate 110 in Mississippi near mile marker 1, and between mile
markers 3 and 4.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3039 8866 3036 8877 3037 8880 3036 8883
3038 8885 3038 8878 3041 8884 3043 8885
3042 8901 3041 8899 3042 8891 3040 8886
3039 8900 3036 8912 3045 8917 3064 8878
TIME...MOT...LOC 1255Z 248DEG 17KT 3040 8905
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Jul 10, 7:33 AM CDT | Special Marine Warning | LIX | 27 min | |
| Jul 10, 7:58 AM CDT | Special Marine Warning | LIX | 47 min | |
| Jul 10, 9:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 10, 1:59 PM CDT | Special Marine Warning | LIX | 24 min | |
| Jul 10, 2:54 PM CDT | Special Weather Statement | LIX | Tangipahoa | 36 min |
| Jul 10, 3:09 PM CDT | Special Weather Statement | LIX | Saint Tammany | 36 min |
| Jul 10, 3:53 PM CDT | Special Marine Warning | LIX | 67 min | |
| Jul 10, 4:40 PM CDT | Special Weather Statement | LIX | Orleans | 35 min |
| Jul 10, 5:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jul 10, 5:53 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Helena, Tangipahoa | 111 min |
| Jul 10, 6:35 AM CDT | Special Weather Statement | LIX | Hancock | 25 min |
| Jul 10, 6:54 AM CDT | River Flood Warning | LIX | Harrison | 13 hr |
| Jul 10, 7:18 AM CDT | Special Weather Statement | LIX | Harrison | 27 min |
| Jul 10, 12:28 PM CDT | Special Weather Statement | LIX | Wilkinson | 32 min |
| Jul 10, 12:31 PM CDT | Special Weather Statement | LIX | Hancock | 29 min |
| Jul 10, 1:44 PM CDT | Special Weather Statement | LIX | Jackson | 31 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.